Hey any advise from Anaphalaptic Allergies

Hi all

Sorry all that this message came up twice i'm manual error exhausted!

I've spoken to some of you already. As i suffer brittle asthma and allergies. I have a new allergy and after alot of headscratching at a&e I was looking for a little more advise- just advise as to how to stay in control and keep calm at the moment.

I'm exhausted. Can I apologise for my spelling errors in advance. I'v been up most of the night after eating a jam dohnut- yesterday at around 11am. within minutes I was choking and could no longer catch my breath. My drs is 5 minutes away and after more coughing fits and a swallon mouth I was given a shot of adrenline and anti heastimine.

I'm a bit over whelmed - infact I'm very over whelmed I have never gasped for breath to the point I am choking to death.

And I'm a little displeased with all the head scratching. I got sent home after waiting for an epi pen I

waas told not to have any more anti haestimine and to shoot myself with the pen if in doubt - which is an awful feeling but hey it works!

I then went home to settle and woke up at 1 am with blisters and swelling!!!!!!! Went back to hospital and was told the anti haestimine had worn off. I got seen to and given injections and then completely swelled and gasped for breath again. I was told I know carrie. They was clearly waiting for the medicine to kick in- but I am and was petrified.

I'm still a little swallon and concerned as all I can seem to do is wait and see if the dreaded blisters come back and off I will go again- its scary. Just while I wait for my specialist to call me back

Thanks for listening

Carrie xxxx

4 Replies

oldestnewest
  • Hello Carry, can understand your bewilderment and confusion right now, as if you don't have enough issues you have this added problem too, well first of all you are far from alone. Been there got the T Shirt etc.

    Sometimes the reaction takes sometime to settle down, but lets keep it in perspective here, whilst your reaction was pretty unpleasant, your body gave you chance to react in time, and that's good. You now have an epi pen. and when I first was given mine, was instructed to use it as soon as I felt the reaction start and call for help immediately, so in future don't try and get yourself to A & E or GP without the assistance of the Ambulance Service, in these kind of reactions it is much safer.

    At present you don't know why this has happened, so whilst it is boring and inconvenient avoid anything you haven't prepared yourself food wise and keep a food diary regardless. Should you have another reaction before your consultant appointment, this might make it easier to pin down the problem.

    Once you have got over the initial upset, I promise it will get easier to deal with, I haven't had to use my own epi pen in over 18 months. Feel free to pm me at any time if you want to chat at a more personal level, and finally inform friends and family about the epi pen and show them how it works. Even better get a pretend epi pen and get your friends and family to practise on you, there is no needle, so it won't hurt. Did this with my hubby, he is confident now and in fact is so good can even trust him to stick me with sof sets when I am rubbish.

  • Sorry to hear about your reaction! I imagine you are feeling exhausted at the moment. Anaphylactic reactions tend to leave you feeling really drained for up to a week or so (you tend to feel tired in a different way than with Asthma- sorry I can't really explain how!). I guess the IV piriton doesn't help. It can sometimes take a few days fo the swelling to go down.

    I have been trying to think of something to say to reassure you but I can't think of anything terribly helpful!, except make sure you always carry your epi-pens and some piriton. Make sure all your friends and family know how to inject you with your epi-pens. You can even get dummy ones if people want to practice. Have you looked on the anaphylaxis campaign website (www.anaphylaxis.org.uk)?

    The advice you got in A&E seems a bit odd - I have previously been told that any reaction severe enough to require an Epi-pen you should be kept in overnight as some people do get a recurrence of symptoms. Also I always get oral steroids to take for the next 5 days and also piriton (4 X 2 per day - on top of my normal neoclarityn).

    It might be worth getting your chest consultant to refer you to an allergy clinic. Keep a note of what you ate on the day and any other foods that give you symptoms. Unfortunately you sometimes never find out what caused the reaction- I know several things I am allergic too but I am also allergic to a food but I don't know what it is.

    Sorry for the ramble - I hope some of it was a bit helpful! Hope you feel a bit better soon.

    Bryony

  • I have also been there and got the t-shirt. On night every 2 hours I went to have a anaphalaptic reaction and was given a epi shot been through more epipens than i want to know!

    Sometimes it takes a while for the mast cells to go back to a normal level and the sweeling to go away keep taking anti-histamines and go on them daily if possible

  • Thank you for your reply

    Hi All

    Would just like to thank you for your replies. Its been the week from hell and i'm still quite unwell.

    Kind regards

    Carrie

You may also like...